Alert archive / North Carolina / Gale Watches in 2021
Gale Watch 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale watch at Jan 26, 2021, 6:46 AM EST. It took effect at Jan 28, 2021, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 6:46 AM EST (11:46 UTC)
- In effect from
- Jan 28, 2021, 1:00 AM EST
- Expired
- Jan 26, 2021, 2:56 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
645 WHUS72 KMHX 261146 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 646 AM EST Tue Jan 26 2021 AMZ154-270000- /O.CON.KMHX.SC.Y.0010.000000T0000Z-210127T0600Z/ /O.NEW.KMHX.GL.A.0002.210128T0600Z-210129T1200Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 646 AM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Watch, from late Wednesday night through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ156-270000- /O.CON.KMHX.SC.Y.0010.000000T0000Z-210127T0600Z/ /O.NEW.KMHX.GL.A.0002.210128T0600Z-210129T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 646 AM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 5 to 8 ft possible. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Watch, from late Wednesday night through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ158-270000- /O.CON.KMHX.SC.Y.0010.000000T0000Z-210127T0600Z/ /O.NEW.KMHX.GL.A.0002.210128T0600Z-210129T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 646 AM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Watch, from late Wednesday night through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ152-270000- /O.CON.KMHX.SC.Y.0010.000000T0000Z-210127T0600Z/ /O.NEW.KMHX.GL.A.0002.210128T0600Z-210129T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 646 AM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Watch, from late Wednesday night through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ150-270000- /O.NEW.KMHX.GL.A.0002.210128T0600Z-210129T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 646 AM EST Tue Jan 26 2021 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From late Wednesday night through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ231-270000- /O.NEW.KMHX.GL.A.0002.210128T0800Z-210128T2300Z/ Croatan and Roanoke Sounds- 646 AM EST Tue Jan 26 2021 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Croatan and Roanoke Sounds. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ135-270000- /O.NEW.KMHX.GL.A.0002.210128T0600Z-210129T0300Z/ Pamlico Sound- 646 AM EST Tue Jan 26 2021 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Pamlico Sound. * WHEN...From late Wednesday night through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
980 WHUS72 KMHX 261956 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 256 PM EST Tue Jan 26 2021 AMZ154-270800- /O.EXT.KMHX.SC.Y.0010.000000T0000Z-210127T0300Z/ /O.UPG.KMHX.GL.A.0002.210128T0600Z-210129T1200Z/ /O.NEW.KMHX.GL.W.0003.210128T0500Z-210129T1200Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 256 PM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 7 AM EST FRIDAY... * WHAT...For the Gale Warning early Thursday morning, north winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 9 ft expected. For the Small Craft Advisory this afternoon and evening, west winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...For the Gale Warning, from midnight Wednesday night to 7 AM EST Friday. For the Small Craft Advisory, until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-270800- /O.EXT.KMHX.SC.Y.0010.000000T0000Z-210127T0300Z/ /O.UPG.KMHX.GL.A.0002.210128T0600Z-210129T0600Z/ /O.NEW.KMHX.GL.W.0003.210128T0500Z-210129T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 256 PM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 1 AM EST FRIDAY... * WHAT...For the Gale Warning early Thursday morning, north winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. For the Small Craft Advisory this afternoon and evening, west winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...For the Gale Warning, from midnight Wednesday night to 1 AM EST Friday. For the Small Craft Advisory, until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ158-270800- /O.EXT.KMHX.SC.Y.0010.000000T0000Z-210127T0300Z/ /O.UPG.KMHX.GL.A.0002.210128T0600Z-210129T0000Z/ /O.NEW.KMHX.GL.W.0003.210128T0500Z-210129T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 256 PM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 7 PM EST THURSDAY... * WHAT...For the Gale Warning early Thursday morning, north winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. For the Small Craft Advisory this afternoon and evening, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...For the Gale Warning, from midnight Wednesday night to 7 PM EST Thursday. For the Small Craft Advisory, until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ152-270800- /O.EXT.KMHX.SC.Y.0010.000000T0000Z-210127T0300Z/ /O.UPG.KMHX.GL.A.0002.210128T0600Z-210129T1200Z/ /O.NEW.KMHX.GL.W.0003.210128T0500Z-210129T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 256 PM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 7 AM EST FRIDAY... * WHAT...For the Gale Warning early Thursday morning, north winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft expected. For the Small Craft Advisory this afternoon and evening, seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...For the Gale Warning, from midnight Wednesday night to 7 AM EST Friday. For the Small Craft Advisory, until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ150-270800- /O.UPG.KMHX.GL.A.0002.210128T0600Z-210129T1200Z/ /O.NEW.KMHX.GL.W.0003.210128T0500Z-210129T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 256 PM EST Tue Jan 26 2021 ...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 7 AM EST FRIDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From midnight Wednesday night to 7 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ231-270800- /O.UPG.KMHX.GL.A.0002.210128T0800Z-210128T2300Z/ /O.NEW.KMHX.GL.W.0003.210128T0800Z-210128T2300Z/ Croatan and Roanoke Sounds- 256 PM EST Tue Jan 26 2021 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Croatan and Roanoke Sounds. * WHEN...From 3 AM to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-270800- /O.UPG.KMHX.GL.A.0002.210128T0600Z-210129T0300Z/ /O.NEW.KMHX.GL.W.0003.210128T0500Z-210129T0300Z/ Pamlico Sound- 256 PM EST Tue Jan 26 2021 ...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 PM EST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Pamlico Sound. * WHEN...From midnight Wednesday night to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ131-230-270800- /O.NEW.KMHX.SC.Y.0011.210128T0600Z-210129T1200Z/ Alligator River-Albemarle Sound- 256 PM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with a few gusts up to 35 kt and rough waters expected. * WHERE...Albemarle Sound and Alligator River. * WHEN...From 1 AM Thursday to 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ136-137-270800- /O.NEW.KMHX.SC.Y.0011.210128T0600Z-210129T0200Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 256 PM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 PM EST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...From 1 AM to 9 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale watch went out at Jan 26, 6:26 AM EST, 20 minutes earlier.
Area forecast discussion, Jan 26, 6:26 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
626 AM EST Tue Jan 26 2021
.SYNOPSIS...
A warm front will lift north of the area late this morning.
Strong low pressure passing west and north of the area tomorrow
will drag a cold front through tonight. A strong coastal storm
impacts the area Wednesday into Thursday. High pressure will
build over the area Friday and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 625 AM Tue...Looks like diabatic cooling associated with
yesterdays widespread rain had led to the development of a wedge
front which pushed south through all of Eastern NC late last
evening. This boundary is now forecast to retreat north as a
warm front later this morning as the parent low well to the
northwest over the Ohio Valley moves northeast. The warm front
will speed north through the area once diurnal heating commences
and helps erode the in-situ damming now occurring across the
region and which is being supported by this mornings ongoing
shower activity. The front will become convectively active with
surface heating and upper level divergence this morning into
early this afternoon with widespread showers and scattered
thunderstorms. Instability will be elevated and not surface
based thus not expecting any severe weather but will likely see
brief downpours. Will continue likely to categorical PoPs mainly
for this morning as the deep moisture axis gets shunted south
of the area by 18Z and the surface flow becomes westerly and
drier with little no precipitation then expected for the
remainder of the day.
Forecasting high temps will be problematic as guidance indicates
low clouds and fog over the area through at least mid to late
afternoon with some peaks of sun possible before sunset which
would keep readings down despite the W/SW surface flow. Perhaps
this mornings convection will disrupt the low cloud deck and
allow some heating but not confident in that so have lowered
highs to 65-70.
&&
.SHORT TERM /WEDNESDAY THROUGH 6 AM WEDNESDAY/...
As of 305 PM Tue...A surface cold front is expected to sink
south through Eastern NC this evening shifting the flow to the
NW/N which will briefly allow dry weather to return for much of
the night. The aforementioned front will stall just south of
the area overnight with an area of deep moisture riding east
along it late tonight. With the front so close, a few showers
could develop in association with this moisture after 9Z mainly
in areas south of Highway 70. The low levels will remain very
moist leading to the redevelopment of fog and low ceilings as
early as late this evening. Lows will be in the mid to upper
40s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 330 AM Tuesday... A strong low pressure system will lift
Wednesday into early Thursday morning with the potential for
strong winds, rainy conditions, and the potential for some light
snow late Wednesday night. Then cooler and drier weather will
dominate Thursday through Saturday. The next cold front is
forecast to affect the area Sunday into early next week.
Wednesday through Thursday night... Models continue to have a good
agreement with the low pressure system developing in the Deep South
Wednesday morning and lifting into the E NC Wednesday night and
Thursday. Rain will begin to spread Wednesday morning and becoming
widespread by Wednesday night. The low will quickly deepen off the NC
coast late Wednesday night/early Thursday leading to the potential
impacts of strong coastal winds to Gale Force Thursday into Thursday
night, rain having the potential to mix with or briefly change to
light snow mainly north of Highway 264 (but possibly farther south
across the coastal plain) late Wednesday night into early Thursday
morning. Models continue to not much accumulations at this point,
but some minor accumulations on grassy and elevated surfaces will be
possible, especially across Martin, northern Pitt, Tyrrell and
Washington Counties. A Wind Advisory will be needed for the Outer
Banks due to strong winds, and Coastal Flood Advisory due to minor
soundside coastal flooding across the Outer Banks Thursday and
Thursday night.
Friday and Saturday...High pressure will build into the region
leading to cold and dry weather for this period. Expect temperatures
to reach into the 40s.
Sunday through Tuesday... A low pressure system is forecast to
develop around the MS/OH/TN Valley Sunday morning and lift into the
Midwest. Models are indicating a secondary low will form across the
Southeast states leading to additional rainfall. A cold front is
expected to push through Monday, but with light rain to continue on
the backside of the low.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tonight/...
As of 625 AM Tuesday...High confidence in LIFR/IFR conditions
through at least early afternoon with sub VFR conditions
possible until almost sunset. Widespread stratus will persist
for much of today with widespread showers and fog this morning
through early this afternoon restricting visibilities. Could see
a brief 2-4 hour period of VFR conditions a couple of hours
either side of 0Z, then cooling and very moist low levels likely
to result in the redevelopment of fog and stratus IFR
conditions after 2Z this evening then continuing overnight as
moisture deepens and rain approaches from the south around 12Z.
Additionally, a brief hour or two of marginal 25-30 kt LLWS is
possible this morning as stronger flow aloft is inhibited from
mixing early due to in-situ damming, but coverage and duration
are too low to justify inclusion in the TAF for now.
Long Term /Wednesday through Saturday/...
As of 330 AM Tuesday... Periods of sub-VFR conditions will be
likely as rain becomes widespread Wednesday through Thursday morning
due to a low pressure system. Also, windy conditions are expected as
the low deepens off the NC coast. Expect high pressure to build in
Friday and Saturday leading to VFR conditions dominate.
&&
.MARINE...
Short Term /Through Tonight/...
As of 625 AM Tue...No changes to previous thinking. A warm
front will lift north through the waters late this morning.
South of the front over the southern waters W winds 10-20 kt
will become SW and increase to 15-25 kt this morning and
continue through the afternoon. The stronger SW flow will
develop over the central waters by late morning as the front
lifts north and the flow veers from E to SW. Over the northern
waters the same veering pattern is expected as the front
translates north of the waters late but with slightly lower
speeds of 10-15 kt. Seas south of Oregon Inlet will build to 5-7
ft.
Tonight SW/W winds 10-20 kt will shift to the NW/N around 10 kt
after midnight. 5-7 ft seas will subside to 2-4 ft late.
Long Term /Wednesday through Saturday/...
As of 330 AM Tuesday... Marine conditions will quickly
deteriorate Wednesday night as a low pressure system lifts into
the area and deepens quickly. Before the low pressure system
arrives, expect N 10-15 knots with seas 2-4 ft. Conditions will
become hazardous late Wednesday night as winds will become Gale
Force and seas peaking to 7-11 ft. Winds will subside to 20-25
kts Friday as seas will remain elevated (above 6ft). Winds
finally become 15-20 kts Saturday, while seas 3-5 ft with 6
footer still possible over the central waters. &&
.TIDES/COASTAL FLOODING...
As of 330 AM Tuesday...Rapidly deepening low pressure off of
the North Carolina Coast Thursday will produce Gale Force
northerly winds along the coast. This may result in minor
coastal flooding adjacent to the Pamlico Sound across Hatteras
Island, Ocracoke, and Down east Carteret county Thursday into
Thursday night with water levels of 1 to 2 feet above normal.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM Tuesday...Rapidly deepening low pressure off of
the North Carolina Coast Thursday will produce Gale Force
northerly winds along the coast. This may result in minor
coastal flooding adjacent to the Pamlico Sound across Hatteras
Island, Ocracoke, and Down east Carteret county Thursday into
Thursday night with water levels of 1 to 2 feet above normal.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from late Wednesday night through Thursday evening
for AMZ135.
Gale Watch from late Wednesday night through Thursday
afternoon for AMZ231.
Gale Watch from late Wednesday night through Friday morning
for AMZ150-152-154.
Small Craft Advisory until 1 AM EST Wednesday for AMZ152-154-
156-158.
Gale Watch from late Wednesday night through late Thursday
night for AMZ156.
Gale Watch from late Wednesday night through Thursday evening
for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...BM/SGK
AVIATION...JME/BM/CEB
MARINE...JME/BM
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jan 26, 4:11 AM EST, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 411 AM EST Tue Jan 26 2021 NCZ029-044>047-079>081-203-270915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Northern Outer Banks- 411 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Developing low pressure off of the coast may cause rain to mix with or change over to light snow late Wednesday night into early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-270915- Ocracoke Island-Hatteras Island- 411 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong northerly winds are expected to develop late Wednesday night and continue into Thursday evening. This may result in minor coastal flooding adjacent to the Pamlico Sound Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090>092-094-193>195-198-199-270915- Duplin-Lenoir-Jones-Pamlico-Northern Craven-Southern Craven- West Carteret-Inland Onslow-Coastal Onslow- 411 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-270915- East Carteret- 411 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong northerly winds are expected to develop late Wednesday night and continue into Thursday evening. This may result in minor coastal flooding adjacent to the Pamlico Sound Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:41 PM EST | Coastal Flood Advisory | MHX | Carteret, Dare, Hyde | 55 hr |
| Jan 26, 2:41 PM EST | Wind Advisory | MHX | Carteret, Dare, Hyde | 55 hr |
| Jan 26, 2:56 PM EST | Gale Warning | MHX | 62 hr | |
| Jan 26, 2:56 PM EST | Small Craft Advisory | MHX | 9 days |
Nearby
Gale Watches in North Carolina, 2021Every gale watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.